Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 227, NWS Tulsa, OK

May 25, 2020Cherokee County, Muskogee County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2020, 5:57 PM CDT for Cherokee County, Muskogee County, Wagoner County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2020, 5:57 PM CDT (22:57 UTC)
Expired
May 25, 2020, 6:45 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cherokee County, OK, Muskogee County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
753 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

570 
WUUS54 KTSA 252257
SVRTSA
OKC021-101-145-252345-
/O.NEW.KTSA.SV.W.0227.200525T2257Z-200525T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
557 PM CDT Mon May 25 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  East central Wagoner County in northeastern Oklahoma...
  Southwestern Cherokee County in east central Oklahoma...
  Northeastern Muskogee County in east central Oklahoma...

* Until 645 PM CDT.

* At 557 PM CDT, a severe thunderstorm was located near Pumpkin
  Center, moving north at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Tahlequah...                      Fort Gibson...
  Hulbert...                        Braggs...
  Sequoyah State Park...            Pumpkin Center...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3564 9498 3564 9519 3595 9533 3596 9494
TIME...MOT...LOC 2257Z 172DEG 21KT 3569 9510 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
309 
WWUS54 KTSA 252307
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
607 PM CDT Mon May 25 2020

OKC021-101-145-252345-
/O.CON.KTSA.SV.W.0227.000000T0000Z-200525T2345Z/
Wagoner OK-Cherokee OK-Muskogee OK-
607 PM CDT Mon May 25 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL WAGONER...CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE
COUNTIES...

At 607 PM CDT, a severe thunderstorm was located near Pumpkin Center,
moving north at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Tahlequah...                      Fort Gibson...
Hulbert...                        Sequoyah State Park...
Pumpkin Center...                 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3568 9498 3568 9519 3595 9533 3596 9494
TIME...MOT...LOC 2307Z 172DEG 21KT 3575 9511 

HAIL...1.25IN
WIND...60MPH
 
$$
171 
WWUS54 KTSA 252318
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
618 PM CDT Mon May 25 2020

OKC101-145-252327-
/O.CAN.KTSA.SV.W.0227.000000T0000Z-200525T2345Z/
Wagoner OK-Muskogee OK-
618 PM CDT Mon May 25 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAGONER AND
NORTHEASTERN MUSKOGEE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area, therefore the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for east central
Oklahoma.

LAT...LON 3596 9494 3574 9499 3574 9513 3581 9513
      3581 9524 3583 9525 3585 9523 3587 9523
      3588 9525 3590 9528 3592 9528 3593 9527
      3595 9527
TIME...MOT...LOC 2317Z 172DEG 21KT 3581 9512 

$$

OKC021-252345-
/O.CON.KTSA.SV.W.0227.000000T0000Z-200525T2345Z/
Cherokee OK-
618 PM CDT Mon May 25 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL CHEROKEE COUNTY...

At 617 PM CDT, a severe thunderstorm was located 6 miles north of
Pumpkin Center, moving north at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations in or near the path include...
Tahlequah...                      Fort Gibson...
Hulbert...                        Sequoyah State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until midnight CDT for east central
Oklahoma.

LAT...LON 3596 9494 3574 9499 3574 9513 3581 9513
      3581 9524 3583 9525 3585 9523 3587 9523
      3588 9525 3590 9528 3592 9528 3593 9527
      3595 9527
TIME...MOT...LOC 2317Z 172DEG 21KT 3581 9512 

HAIL...1.50IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:13 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, May 25, 2:13 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
213 PM CDT Mon May 25 2020

.DISCUSSION...
The main forecast concerns today are the ongoing potential for
isolated severe weather and flooding through tonight. The existing
Flash Flood Watch will be unchanged with this forecast, with the
best chance for flooding continuing to be near and east of Highway
75.

Thunderstorms continue to expand across eastern Oklahoma and
western Arkansas early this afternoon, with additional storms
poised to move northward into the area into this evening and
overnight from northern and eastern Texas. Current mesoanalysis
shows the highest instability near the east of the
Oklahoma/Arkansas border, with CAMs indicating a modest additional
increase is likely into early evening. Wind fields will also
increase some through the rest of the afternoon, as the upper
disturbance in North Texas lifts northward. The expected increase
in instability and shear could lead to isolated severe
thunderstorms, including some tornado potential. Overall, the
severe weather potential should wane mid to late evening with the
loss of daytime heating, although the locally heavy rain and flash
flood potential will continue into the overnight. A general
reduction in the thunderstorm coverage should occur overnight from
southwest to northeast as the aforementioned disturbance moves
northward through the region.

The main upper low is expected to move slowly across North Texas,
eventually lifting northward across parts of Arkansas mid to late
week. The greatest shower and thunderstorm coverage for the
remainder of the week will be across parts of southeast Oklahoma
and into western Arkansas, with the peak coverage mid to late
afternoon. Temperatures through this period should be a few
degrees below normal.

Medium range model trends indicate that dry and warmer weather
should be on track for the latter part of the upcoming weekend
and into early next week. The main changes to the national blended
guidance in the extended were to remove shower/thunderstorm
chances Sunday and next Monday afternoons, as well as to raise
afternoon temperatures with the likelihood of upper level ridging
overhead.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  75  63  75 /  90  50  50  70
FSM   65  78  64  75 /  90  70  70  80
MLC   61  75  61  74 /  90  60  60  80
BVO   61  73  61  76 /  90  50  40  70
FYV   63  75  62  73 /  90  60  70  80
BYV   64  77  63  73 /  90  70  70  80
MKO   63  74  62  74 /  90  60  60  80
MIO   64  74  62  76 /  90  60  50  80
F10   61  74  62  74 /  90  60  50  70
HHW   63  75  62  74 /  80  70  60  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Tuesday morning for OKZ049-053-055>058-
     060>063-066>076.

AR...Flash Flood Watch through Tuesday morning for ARZ001-002-010-011-
     019-020-029.

&&

LONG TERM....22
Hazardous weather outlook, May 25, 5:00 PM CDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 PM CDT Mon May 25 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 PM CDT Mon May 25 2020

...SEVERE WEATHER AND FLOODING POSSIBLE THIS AFTERNOON/EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK... Limited.
	AREA... Far eastern Oklahoma and northwest Arkansas.
	ONSET... Ongoing.

SEVERE THUNDERSTORM.
	RISK... Limited.
	AREA... Far eastern Oklahoma and northwest Arkansas.
	ONSET... Ongoing.

FLASH FLOOD.
	RISK... Elevated.
	AREA... Eastern Oklahoma and northwest Arkansas.
	ONSET... Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA... Eastern Oklahoma and northwestern Arkansas.
	ONSET... Ongoing.

DISCUSSION...

Strong to severe storms will be possible for the remainder of this
afternoon with the threat continuing into the evening hours. The
main severe threats will be damaging wind gusts along with a few
brief, weak tornadoes. The area of greatest concern will generally
be across far eastern Oklahoma from about Jay south-
southwestward to about Stigler and south to the Red River and
points eastward into northwest Arkansas.

In addition to the severe potential, widespread heavy rainfall is
likely across much of eastern Oklahoma and northwestern Arkansas
through the remainder of the afternoon and continuing into the
evening and overnight hours. A tropical airmass in place will
allow for high rainfall rates exceeding one inch per hour at
times. Rainfall for this afternoon and overnight is expected to be
on the order of 1 to 3 inches for most areas with locally higher
amounts of 4 to 5 inches possible. This may lead to flash and
main stem river flooding. Remember to turn around, don't drown if
you encounter a flooded roadway.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

TUESDAY...Thunderstorm Potential.
WEDNESDAY... Thunderstorm Potential. Heavy Rainfall.
THURSDAY THROUGH SATURDAY... Thunderstorm Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...

Pockets of locally heavy rainfall remain possible across portions
of eastern Oklahoma and northwest Arkansas Tuesday through
Thursday with the greatest heavy rainfall potential expected on
Wednesday as storm chances continue north of an upper low over
northern Texas. This upper low will slowly move across north
Texas and will continue into eastern Oklahoma and northern
Arkansas through at least Friday, yielding thunderstorm chances
each day this week. A cold front may bring this to an end from
north to south by next weekend.

weather.gov/tulsa contains additional information.

Snider

In the hours before

Special weather statement, May 25, 4:49 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
449 PM CDT Mon May 25 2020

OKZ070-072-074-252215-
Haskell OK-Muskogee OK-Sequoyah OK-
449 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...
NORTHWESTERN SEQUOYAH AND EAST CENTRAL MUSKOGEE COUNTIES UNTIL 515 PM
CDT...

At 448 PM CDT, a strong thunderstorm was located 4 miles southwest of
Tamaha, moving northwest at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Vian...                           Gore...
Webbers Falls...                  Tamaha...
Kanima...

This includes Interstate 40 in Oklahoma between mile markers 281 and
295.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3530 9493 3526 9506 3548 9524 3558 9499
TIME...MOT...LOC 2148Z 156DEG 21KT 3534 9501
Special weather statement, May 25, 4:57 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
457 PM CDT Mon May 25 2020

OKZ074>076-252230-
Haskell OK-Latimer OK-Le Flore OK-
457 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
NORTHEASTERN LATIMER AND NORTHWESTERN LE FLORE COUNTIES UNTIL 530 PM
CDT...

At 457 PM CDT, a strong thunderstorm was located 5 miles southwest of
Lake Wister State Park, moving northwest at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Bokoshe...                        Fanshawe...
Lake Wister State Park...         Milton...
Summerfield...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3488 9471 3481 9487 3508 9514 3520 9478
TIME...MOT...LOC 2157Z 156DEG 21KT 3489 9484
Special weather statement, May 25, 5:14 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
514 PM CDT Mon May 25 2020

OKZ068-070-072-074-252245-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-
514 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HASKELL...NORTHWESTERN
SEQUOYAH...SOUTH CENTRAL CHEROKEE AND EAST CENTRAL MUSKOGEE COUNTIES
UNTIL 545 PM CDT...

At 514 PM CDT, a strong thunderstorm was located 4 miles southeast of
Webbers Falls, moving northwest at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Vian...                           Gore...
Webbers Falls...                  Greenleaf State Park...
Lake Tenkiller State Park...

This includes Interstate 40 in Oklahoma between mile markers 282 and
295.

LAT...LON 3543 9496 3538 9512 3560 9532 3573 9501
TIME...MOT...LOC 2214Z 156DEG 21KT 3548 9507
Special weather statement, May 25, 5:28 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
528 PM CDT Mon May 25 2020

OKZ074-076-252300-
Haskell OK-Le Flore OK-
528 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL AND
NORTHWESTERN LE FLORE COUNTIES UNTIL 600 PM CDT...

At 527 PM CDT, a strong thunderstorm was located 7 miles southwest of
Bokoshe, moving north at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Keota...                          Mccurtain...
Bokoshe...                        Milton...
Kanima...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3503 9493 3506 9493 3506 9496 3527 9512
      3537 9483 3533 9482 3532 9480 3504 9471
      3499 9490
TIME...MOT...LOC 2227Z 163DEG 27KT 3509 9485
Special weather statement, May 25, 5:34 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
534 PM CDT Mon May 25 2020

ARZ029-OKZ075-076-252300-
Sebastian AR-Latimer OK-Le Flore OK-
534 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN...
NORTHEASTERN LATIMER AND LE FLORE COUNTIES UNTIL 600 PM CDT...

At 534 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northeast of Queen Wilhelmina State Park to 2
miles north of Big Cedar. Movement was northwest at 40 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Poteau...                         Heavener...
Mansfield...                      Wister...
Howe...                           Hartford...
Huntington...                     Fanshawe...
Midland...                        Octavia...
Heavener Runestone State Park...  Big Cedar...
Lake Wister State Park...         Muse...
Patterson...                      Arkola...
Crossroads...                     Witcherville...
Liberty...                        Summerfield...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3503 9509 3516 9417 3509 9416 3506 9425
      3506 9423 3497 9423 3495 9434 3496 9437
      3493 9445 3451 9447 3451 9475
TIME...MOT...LOC 2234Z 150DEG 35KT 3473 9429 3468 9466
Special weather statement, May 25, 5:48 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
548 PM CDT Mon May 25 2020

OKZ072-076-252315-
Sequoyah OK-Le Flore OK-
548 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEQUOYAH AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 615 PM CDT...

At 548 PM CDT, a strong thunderstorm was located 3 miles east of
Panama, moving north at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Muldrow...                        Spiro...
Panama...                         Gans...
Cameron...                        Shady Point...
Cowlington...                     Scullyville...

This includes Interstate 40 in Oklahoma between mile markers 314 and
320.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3509 9468 3535 9483 3536 9483 3537 9484
      3538 9482 3545 9457 3513 9453
TIME...MOT...LOC 2248Z 158DEG 18KT 3518 9461

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:57 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Delaware, Haskell and 13 more25 hr
May 25, 8:52 AM CDTRiver Flood AdvisoryTSACherokee3 days
May 25, 1:49 PM CDTRiver Flood AdvisoryTSAOttawa3 days
May 25, 2:08 PM CDTRiver Flood AdvisoryTSAMuskogee7 hr
May 25, 3:28 PM CDTSpecial Weather StatementTSAHaskell32 min
May 25, 3:54 PM CDTSpecial Weather StatementTSALatimer36 min
May 25, 4:04 PM CDTSpecial Weather StatementTSALeFlore26 min
May 25, 4:28 PM CDTSpecial Weather StatementTSALeFlore32 min
May 25, 4:49 PM CDTSpecial Weather StatementTSAHaskell26 min
May 25, 4:57 PM CDTSpecial Weather StatementTSALeFlore33 min
May 25, 5:14 PM CDTSpecial Weather StatementTSAMuskogee31 min
May 25, 5:17 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah43 min
May 25, 5:22 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore3 hr
May 25, 5:28 PM CDTSpecial Weather StatementTSAHaskell32 min
May 25, 5:34 PM CDTSpecial Weather StatementTSALeFlore26 min
May 25, 5:48 PM CDTSpecial Weather StatementTSASequoyah27 min
May 25, 6:09 PM CDTSpecial Weather StatementTSASequoyah51 min
May 25, 6:18 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah19 min
May 25, 6:26 PM CDTTornado WarningTSACherokee, Mayes49 min
May 25, 6:55 PM CDTSpecial Weather StatementTSAAdair, Cherokee35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.